How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Karen RN, BSN Your Own Question
Karen RN, BSN
Karen RN, BSN, Nurse
Category: Health
Satisfied Customers: 231
Experience:  Over 30 years of experience in Med Surg nursing, Oncology, Neurology, Home health and Hospice
Type Your Health Question Here...
Karen RN, BSN is online now
A new question is answered every 9 seconds

EDEMA in both legs and feet,I have been prescribed FUROSEMIDE 40 mg

Resolved Question:

I have recently had a triple bypass,I under stand that part of my recovery programe involves taking a walk each day and gradually increase the distance this I have been doing,But now unfortunatly I have developed EDEMA in both legs and feet,I have been prescribed FUROSEMIDE 40 mg twice per day ,what else can I do as the pain especialy late evenings is too much.Oh I also suffer from type 2 Diabeates.
Submitted: 6 years ago.
Category: Health
Expert:  Karen RN, BSN replied 6 years ago.

Hi, Thank you for contacting Just Answer. First of all if you are taking Furosemde 40 mg 2x a day I would like to suggest that you take it early in the morning as 7 or 8 and the second dose 4 in the afternoon so you will not be up all night urinating.

Be sure to keep your legs elevated whenever you are sitting and even if you are lying on the sofa or bed keep a couple of pillows under your legs. Elevated means almost at the same level as your heart. A reclining rocker is right. If you do not have one keep that in mind as to how high your legs should be. Also, do not cross your legs (not even at the ankles).

You should be watching the amount of salt or sodium in your diet. Many times after such a large surgery it is easy to rely on frozen dinners or canned soups as they are easier. They are loaded with salt. Read the ladles and epically the sodium content. You should not have an intake of over 2000 mg every day. Weigh yourself daily when you get up after going to the bathroom to see if you are loosing some of this excess water if not you must contact your surgeon so you can be re-evaluated. This problem may require a more aggressive treatment. Like IV medication to relieve the overload.


If my answer has helped you please click on the green ACCEPT button. Positive feedback is also appreciated. Karen


Karen RN, BSN and other Health Specialists are ready to help you

Related Health Questions